Jump to content

dantepekoe: Getting off lithium or stay on for life


dantepekoe

Recommended Posts

Is there a connection of incontinence with severe depression??  No medical or physical problem found.

*September 2010:               Mental & physical breakdown in another State 

*October 2010:                    Major heart surgery in Portland, family here

*February 2011:                   Profound depression, bowel and urinary incontinence

*July 2013:                           Started lithium after some experimenting with a few antidepressants (lexipro, ?)  900 mg/day

*January 2014 :                    Stopped lithium cold after 7 months, became aggressive, manic

*2014 - Oct 16, 2016:          Slowly returning to "normal" until dog dies on Oct 16th 2016

*November 8, 2016:             Back on Lithium  900 mg/day   Showing signs of improvement, urinary incontinence gone, more alert, interactive

*November 19, 2016:           Added generic prozac, 20 mg/day

*December 1, 2016:             Increased prozac, 20 to 40mg/day

*December 17, 2016            Decreased prozac 40 to 20  mg/day  Severe symptoms returning, withdrawn, little food, water, etc, lost much wt.

Link to comment
  • Moderator Emeritus

Hi DP,

 

Welcome to SA.  This is a peer support site for people want to get off their psychiatric drug/s or people who have gone off their drug/s too quickly and are suffering withdrawal symptoms.  It is "staffed" by volunteers and we are not medical professionals.

 

If you are taking psychiatric drugs it will be helpful if you would Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking.

 

If you are taking any type of drugs, have you researched their side effects?

 

Here is the SA topic discussing:  urination-and-bladder-issues-male-and-female

 

It may be a chicken and egg situation, which came first?  A quick search on google for depression and incontinence brought up links about incontinence causing depression.

 

From:  http://www.mayoclinic.org/healthy-lifestyle/mens-health/in-depth/kegel-exercises-for-men/art-20045074

Benefits of Kegel exercises for men

Many factors can weaken your pelvic floor muscles, including the surgical removal of the prostate (radical prostatectomy) and conditions, such as diabetes and an overactive bladder.

 

You might benefit from doing Kegel exercises if you:

  • Have urinary or fecal incontinence
  • Dribble after urination — usually after you've left the toilet

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

The shrink says must stay on for life. Is this so?

 

*September 2010:               Mental & physical breakdown in another State 

*October 2010:                    Major heart surgery in Portland, family here

*February 2011:                   Profound depression, bowel and urinary incontinence

*July 2013:                           Started lithium after some experimenting with a few antidepressants (lexipro, ?)  900 mg/day

*January 2014 :                    Stopped lithium cold after 7 months, became aggressive, manic

*2014 - Oct 16, 2016:          Slowly returning to "normal" until dog dies on Oct 16th 2016

*November 8, 2016:             Back on Lithium  900 mg/day   Showing signs of improvement, urinary incontinence gone, more alert, interactive

*November 19, 2016:           Added generic prozac, 20 mg/day

*December 1, 2016:             Increased prozac, 20 to 40mg/day

*December 17, 2016            Decreased prozac 40 to 20  mg/day  Severe symptoms returning, withdrawn, little food, water, etc, lost much wt.

Link to comment
  • Administrator

Hi, dantepekoe.

 

I also was told I'd be on psych drugs for life, but I'm off everything and slowly healing from the damage the drugs did to me. For me, the drugs were making me sicker and sicker, so I had to go against my doctor and get off them in order to not die from them. 

 

Many (if not most) people are not able to stay on these drugs for long periods of time without getting physically and mentally sick from them.

 

You may want to read Robert Whitaker's Anatomy of an Epidemic

 

Here's a brief video about the book:

 

Robert Whitaker, author Anatomy of an Epidemic

 

You're on lithium, which can affect the kidneys and may be causing problems. Have you had your lithium bloodwork done recently? 

 

Also, you have "major heart surgery" listed in your signature. Are you on any medications for that? Please note that some heart meds can cause incontinence, too. 

 

You may also be experiencing problems with Prozac, since you're bouncing your dose around quite a bit in the past month.

 

Are you interested in coming off any of these drugs? As ChessieCat wrote, we're a peer support forum for people who want to learn how to come off psychiatric dugs. 

 

Please let us know your goal with your psychiatric drugs so we can better assist you. 

 

 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy